Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 26, 2012, 11:34 AM CDT for Freeborn County, Steele County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 11:34 AM CDT (16:34 UTC)
- Expired
- May 26, 2012, 12:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
Counties Freeborn County, MN, Steele County, MN
The radar
The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WWUS83 KMPX 261634
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1134 AM CDT SAT MAY 26 2012
MNZ085-093-261700-
FREEBORN-STEELE-
1134 AM CDT SAT MAY 26 2012
...THUNDERSTORMS MOVING OVER FREEBORN AND STEELE COUNTIES THROUGH
NOON CDT...
AT 1132 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
DELLWOOD TO 4 MILES NORTHEAST OF KIESTER. THESE STORMS WERE MOVING
EAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ALDEN.
STEELE CENTER.
GENEVA.
EMMONS.
BIXBY.
BLOOMING PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4370 9364 4385 9348 4385 9341 4392 9341
4420 9310 4420 9304 4357 9304 4349 9312
4350 9364
TIME...MOT...LOC 1634Z 274DEG 24KT 4413 9303 4357 9364
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 26, 6:18 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, May 26, 6:18 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 618 AM CDT SAT MAY 26 2012 .AVIATION... /12Z TAF ISSUANCE/ SHOWER/THUNDERSTORM ACTIVITY HAS WANED CONSIDERABLY ACROSS SOUTHERN MN EARLY THIS MORNING. IT APPEARS THE FORCING IS SHIFTING WEST INTO SD WHERE THUNDERSTORMS ARE ON THE INCREASE. THIS ACTIVITY IS SPREADING/DEVELOPING NORTHEAST AROUND 35 KNOTS. THIS WOULD BRING IT CLOSE TO KRWF AROUND 13Z. IF THE SHOWERS/ THUNDERSTORMS HOLD TOGETHER THEY COULD SPREAD ACROSS KAXN...KSTC KMSP...KRNH AND KEAU IN THE 15-19Z TIME FRAME. THIS MAY REPRESENT OUR BEST CHANCE OF SHOWERS/THUNDERSTORMS IN THE SHORT TERM AS WARM MID LEVEL AIR IS SPREADING IN FROM THE CENTRAL PLAINS. THIS MAY CAP OFF ACTIVITY LATER THIS AFTERNOON FROM DEVELOPING AS FORCING IS NOT AS STRONG. OTHER CONCERNS THIS PERIOD ARE THE CEILINGS AND VISIBILITIES AHEAD OF A WARM FRONT APPROACHING FROM NE/IA. CONFIDENCE IS PRETTY HIGH THAT CEILINGS OF 020-030 WILL BE COMMON AHEAD OF THE FRONT LATER THIS AFTERNOON AND THROUGH MUCH OF TONIGHT ALONG WITH 3-5SM BR. THERE IS SOME CHANCE THAT CEILINGS MAY GO 010-020...ESPECIALLY ACROSS KAXN AND KSTC. WINDS WILL BE INCREASING OUT OF THE EAST THIS MORNING WITH SPEEDS OF 12 TO 15 KNOTS COMMON. SOME GUSTS TO 20 KNOTS POSSIBLE AS WELL. KMSP...A FEW LIGHT SHOWERS IN THE VICINITY AT TAF ISSUANCE. THUNDERSTORMS OVER EASTERN SD MAY IMPACT THE AIRFIELD BY 15Z AND PERSIST INTO EARLY THIS AFTERNOON. MVFR CEILINGS ARRIVING THIS AFTERNOON AHEAD OF A WARM FRONT ADVANCING SLOWLY NORTH FROM IA. THE CEILINGS MAY DIP BELOW 020 BY LATE AFTERNOON AND CONTINUE THROUGH MUCH OF THE NIGHT. EAST WINDS 12-15 KNOTS TODAY AND TONIGHT BECOMING SOUTH 15 TO 20 KNOTS ON SUNDAY. OUTLOOK... SUN AFTN...VFR. WINDS S15-20KT. TSRA POSSIBLE LATE. SUN NIGHT...MVFR-IFR WITH TSRA LIKELY. MON...MVFR WITH SHRA POSSIBLE. TUE- WED...VFR WITH PASSING HIGH PRESSURE. && .DISCUSSION... /ISSUED 419 AM SATURDAY MAY 26 2012/ SEVERAL ROUNDS OF PRECIP IN THE NEXT 48 HOURS...WITH POTENTIAL FOR SEVERE WEATHER AND FLOODING RAINS. LOOKING AHEAD...WILL TRANSITION TO NORTHWEST FLOW WITH SURFACE HIGH PRESSURE AND DRIER CONDITIONS FOR NEXT WEEK. TODAY THROUGH SUNDAY NIGHT...LATEST WV IMAGERY WITH H500 WINDS SHOWS SOUTHWEST FLOW ACROSS THE CENTRAL US...WITH A HIGHLY AMPLIFIED LONGWAVE TROUGH UPSTREAM OVER THE WESTERN CONUS. AN MCS WAS ONGOING ACROSS THE IA/MN BORDER...WITH ANOTHER AREA OF CONVECTION GETTING GOING AS OF 08Z ACROSS THE NE/SD BORDER. A SURFACE LOW WAS ANALYZED OVER EASTERN CO....WITH A WARM FRONT EXTENDING EASTWARD ALONG THE NE/KS AND IA/MO BORDERS. CONVECTION SHOULD MOVE ACROSS THE SOUTHERN AND WESTERN HALF OF THE CWA THIS MORNING. MEANWHILE THE AFOREMENTIONED WARM FRONT WILL LIFT NORTHWARD AS THE LONGWAVE TROUGH MOVES OVER THE GREAT BASIN AND PULLS THE SURFACE LOW NORTHEASTWARD. THE EXACT LOCATION OF THIS WARM FRONT IS THE BIG VARIABLE IN THE FORECAST...SINCE FRIDAY NIGHTS CONVECTION MAY FAVOR A MORE SOUTHERN SOLUTION. AS THE WARM AIR ADVECTION SPREADS ACROSS THE REGION...EXPECT THE CAP TO DEVELOP AND HOLD OFF CONVECTION DURING THE AFTERNOON UNTIL THE LOW LEVEL JET STRENGTHENS LATER IN THE EVENING AND THETA_E ADVECTION INCREASES ACROSS WEST CENTRAL MN. SHOULD SEE SOME ELEVATED STORMS DEVELOP...A FEW OF WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE IF A STORM DOES MANAGE TO TAP INTO THE ENHANCED HELICITY ALONG THE WARM FRONT...BUT THIS HAS A LOW PROBABILITY OF OCCURRING. WE MAY SEE SOME HEAVY RAIN WHICH COULD CAUSE HYDRO PROBLEMS CONSIDERING THE RECENT DELUGE WITH THE LAST SYSTEM. THE SHOWERS AND THUNDERSTORMS WILL LIFT NORTHEAST OVERNIGHT...WITH THE WARM FRONT FOLLOWING SUIT. ON SUNDAY TEMPERATURES SHOULD CLIMB INTO THE 90S IN THE WARM SECTOR WITH STRONG SOUTHEASTERLY FLOW. DURING THE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BREAK OUT ACROSS WESTERN MINNESOTA AS THE ATMOSPHERE DYNAMICALLY DESTABILIZES IN RESPONSE TO THE APPROACHING H500 LOW MOVING ACROSS THE DAKOTAS. DEEP LAYER SHEAR WILL SUPPORT SUPERCELLS...WITH LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES ARE POSSIBLE INITIALLY...ESPECIALLY IF A MESOLOW DEVELOPS AND WINDS BACK AHEAD OF THE COLD FRONT. THESE STORMS WILL LIKELY GROW UPSCALE INTO A LINEAR COMPLEX OVERNIGHT...WITH DAMAGING WINDS BECOMING THE PRIMARY THREAT. HEAVY RAIN IS ALSO LIKELY...BUT HOPEFULLY THE STORMS WILL BE PROGRESSIVE AND NOT CAUSE MAJOR PROBLEMS. TONIGHTS RAINFALL WILL HAVE A SIGNIFICANT IMPACT ON THE THREAT FOR SUNDAY EVENING/NIGHT. MONDAY THROUGH FRIDAY...A FEW SHOWERS ARE POSSIBLE ACROSS THE NORTH ON MONDAY AS AN UPPER LEVEL WAVE ROTATES AROUND THE DEPARTING STORM SYSTEM. LOOKING AHEAD...NORTHWEST FLOW WILL THEN SET UP ACROSS THE REGION...WITH SURFACE HIGH PRESSURE BUILDING IN FOR THE MIDDLE OF NEXT WEEK. THIS WILL BRING DRIER AND COOLER WEATHER TO ROUND OUT THE MONTH OF MAY. STUCK WITH A BLEND OF THE GFS...ECMWF...AND THE PREVIOUS FORECAST. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JRB/RAH
Hazardous weather outlook, May 26, 4:54 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 454 AM CDT SAT MAY 26 2012 MNZ041>043-047>051-054>070-073>078-082>085-091>093-271000- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 454 AM CDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THESE STORMS COULD PRODUCE SEVERE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAIN. BOTH FLASH FLOODING AND RIVER FLOODING IS POSSIBLE GIVEN THE RECENT RAINFALL. THE THREAT FOR TORNADOES IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY WILL BE HOT...WITH AFTERNOON THUNDERSTORMS DEVELOPING IN WESTERN MINNESOTA. TORNADOES...LARGE HAIL...AND DAMAGING WINDS ARE ALL POSSIBLE. THESE STORMS ALSO COULD PRODUCE HEAVY RAIN AND CAUSE FLOODING ALONG THE ALREADY SWOLLEN RIVERS. THE STORMS WILL MOVE EASTWARD DURING THE EVENING AND OVERNIGHT HOURS AND THE THREAT WILL TRANSITION TO DAMAGING WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AND RAINFALL MEASUREMENTS ARE GREATLY APPRECIATED. MNZ044-045-052-053-WIZ014>016-023>028-271000- MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 454 AM CDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TODAY AND TONIGHT. THE HIGHEST RISK FOR SEVERE WEATHER WILL BE ACROSS WESTERN AND CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY WILL BE HOT...WITH AFTERNOON THUNDERSTORMS DEVELOPING IN WESTERN MINNESOTA. THE STORMS WILL MOVE EASTWARD INTO EASTERN MINNESOTA AND WESTERN WISCONSIN DURING THE EVENING AND OVERNIGHT HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. JRB
In the hours before
Special weather statement, May 26, 9:07 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
907 AM CDT SAT MAY 26 2012
MNZ082-091-261430-
MARTIN-WATONWAN-
907 AM CDT SAT MAY 26 2012
...THUNDERSTORMS MOVING INTO MARTIN AND WATONWAN COUNTIES THROUGH
930 AM CDT...
AT 904 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
COMFREY TO 5 MILES NORTHEAST OF BERGEN. THESE STORMS WERE MOVING EAST
AT 45 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DARFUR.
BUTTERFIELD.
TRIMONT.
FOXLAKE.
GROGAN.
MADELIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4371 9487 4411 9487 4411 9437 4385 9436
4384 9425 4366 9429
TIME...MOT...LOC 1407Z 261DEG 39KT 4420 9475 4383 9486Special weather statement, May 26, 9:33 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
933 AM CDT SAT MAY 26 2012
MNZ074-075-082-083-091-261500-
BLUE EARTH-BROWN-MARTIN-NICOLLET-WATONWAN-
933 AM CDT SAT MAY 26 2012
...THUNDERSTORMS MOVING INTO BLUE EARTH...BROWN...MARTIN...NICOLLET
AND WATONWAN COUNTIES THROUGH 1000 AM CDT...
AT 932 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
LAFAYETTE TO 4 MILES WEST OF MADELIA TO 4 MILES NORTHWEST OF TRIMONT.
THESE STORMS WERE MOVING EAST AT 40 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GROGAN.
LAFAYETTE.
LEWISVILLE.
LAKE CRYSTAL.
TRUMAN.
VERNON CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4373 9486 4383 9487 4407 9461 4446 9459
4446 9394 4437 9396 4434 9393 4424 9402
4424 9376 4396 9377 4385 9390 4385 9424
4371 9425
TIME...MOT...LOC 1433Z 274DEG 35KT 4442 9445 4407 9447
4380 9476Special weather statement, May 26, 10:07 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 AM CDT SAT MAY 26 2012
MNZ083-084-092-093-261530-
BLUE EARTH-FARIBAULT-FREEBORN-WASECA-
1007 AM CDT SAT MAY 26 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO BLUE
EARTH...FARIBAULT...FREEBORN AND WASECA COUNTIES THROUGH 1030 AM
CDT...
AT 1005 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF NORTH
MANKATO TO GOOD THUNDER TO AMBOY. THESE STORMS WERE MOVING EAST AT 40
MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GOOD THUNDER.
MANKATO.
MAPLETON.
EAGLE LAKE.
MADISON LAKE.
JANESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE HALF TO ONE AND A HALF INCHES ARE POSSIBLE
FROM THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4378 9425 4385 9425 4385 9428 4400 9419
4420 9421 4416 9406 4417 9400 4419 9402
4424 9401 4424 9377 4419 9376 4420 9351
4399 9348 4377 9363
TIME...MOT...LOC 1507Z 271DEG 36KT 4416 9407 4400 9405
4386 9414Local storm report, May 26, 10:09 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 AM CDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN S MADELIA 44.05N 94.42W
05/26/2012 U0.00 INCH WATONWAN MN TRAINED SPOTTER
WATER OVER THE CURB DURING VERY HEAVY RAIN
&&
TRHSpecial weather statement, May 26, 10:34 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1034 AM CDT SAT MAY 26 2012
MNZ083>085-092-093-261630-
BLUE EARTH-FARIBAULT-FREEBORN-STEELE-WASECA-
1034 AM CDT SAT MAY 26 2012
...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO BLUE EARTH...
FARIBAULT...FREEBORN...STEELE AND WASECA COUNTIES THROUGH 1130 AM
CDT...
AT 1028 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EAGLE LAKE TO 4 MILES
SOUTHWEST OF PEMBERTON TO WINNEBAGO. THESE STORMS WERE MOVING EAST AT
35 MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MADISON LAKE.
JANESVILLE.
WALDORF.
OTISCO.
WASECA.
WELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE CLUSTER
OF THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4369 9424 4374 9424 4397 9395 4424 9394
4424 9377 4419 9376 4420 9312 4394 9313
4366 9350
TIME...MOT...LOC 1533Z 273DEG 30KT 4418 9379 4397 9380
4375 9408
JPCSpecial weather statement, May 26, 11:34 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1134 AM CDT SAT MAY 26 2012
MNZ085-093-261700-
FREEBORN-STEELE-
1134 AM CDT SAT MAY 26 2012
...THUNDERSTORMS MOVING OVER FREEBORN AND STEELE COUNTIES THROUGH
NOON CDT...
AT 1132 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
DELLWOOD TO 4 MILES NORTHEAST OF KIESTER. THESE STORMS WERE MOVING
EAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ALDEN.
STEELE CENTER.
GENEVA.
EMMONS.
BIXBY.
BLOOMING PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4370 9364 4385 9348 4385 9341 4392 9341
4420 9310 4420 9304 4357 9304 4349 9312
4350 9364
TIME...MOT...LOC 1634Z 274DEG 24KT 4413 9303 4357 9364The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:34 AM CDT | Special Weather Statement | MPX | Martin | 56 min |
| May 26, 3:44 AM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Freeborn, Martin, Rice, Steele and 1 more | 61 min |
| May 26, 7:14 AM CDT | Special Weather Statement | MPX | Redwood | 46 min |
| May 26, 7:51 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 54 min |
| May 26, 8:26 AM CDT | Special Weather Statement | MPX | Brown, McLeod, Nicollet, Renville, Sibley | 64 min |
| May 26, 9:07 AM CDT | Special Weather Statement | MPX | Watonwan | 23 min |
| May 26, 9:33 AM CDT | Special Weather Statement | MPX | Blue Earth, Nicollet, Watonwan | 27 min |
| May 26, 10:07 AM CDT | Special Weather Statement | MPX | Blue Earth, Waseca | 23 min |
| May 26, 10:34 AM CDT | Special Weather Statement | MPX | Steele, Waseca | 56 min |
| May 26, 11:36 AM CDT | Severe Thunderstorm Warning | MPX | Steele | 8 min |
| May 26, 11:47 AM CDT | Special Weather Statement | MPX | Freeborn | 28 min |
| May 26, 11:50 AM CDT | Special Weather Statement | MPX | Brown, McLeod, Nicollet, Sibley | 55 min |
| May 26, 1:26 PM CDT | Special Weather Statement | MPX | Goodhue | 34 min |
| May 26, 1:30 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 45 min |
| May 26, 1:40 PM CDT | Special Weather Statement | MPX | Dakota | 35 min |
| May 26, 2:15 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 60 min |
| May 26, 3:33 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 57 min |
| May 26, 3:09 PM CDT | Special Weather Statement | MPX | Pierce | 51 min |
| May 26, 3:19 PM CDT | Special Weather Statement | MPX | Pepin | 41 min |
| May 26, 4:10 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce, Saint Croix | 65 min |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin, Pierce | 50 min |
| May 26, 5:51 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 24 min |
| May 26, 6:14 PM CDT | Special Weather Statement | MPX | Eau Claire | 46 min |
| May 26, 6:45 PM CDT | Special Weather Statement | MPX | Barron | 60 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.